Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Sacramento, CA

September 20, 2016

NWS Sacramento, CA issued this red flag warning at Sep 20, 2016, 10:30 AM PDT. It took effect at Sep 21, 2016, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2016, 10:30 AM PDT (17:30 UTC)
In effect from
Sep 21, 2016, 11:00 AM PDT
Expired
Sep 21, 2016, 8:00 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

491 
WWUS86 KSTO 201730
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1030 AM PDT TUE SEP 20 2016

...RED FLAG WARNING FOR WESTERN PLUMAS COUNTY WEDNESDAY...

.APPROACHING LOW PRESSURE WILL BRING GUSTY SOUTH TO SOUTHWEST
WIND TO WESTERN PLUMAS COUNTY WEDNESDAY. THIS COMBINED WITH
MINIMUM DAYTIME HUMIDITIES IN THE LOW TO MID TEENS WILL RESULT IN
INCREASED FIRE DANGER FROM LATE MORNING THROUGH EARLY EVENING
WEDNESDAY.

CAZ268-211130-
/O.NEW.KSTO.FW.W.0004.160921T1800Z-160922T0300Z/
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
1030 AM PDT TUE SEP 20 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY
FOR GUSTY WIND AND LOW HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONE
268...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WIND AND LOW HUMIDITY FOR WESTERN PLUMAS COUNTY 
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY.

* AFFECTED AREA...WESTERN PLUMAS COUNTY

* WIND...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH
  OVER HIGHER TERRAIN.

* HUMIDITY...AFTERNOON HUMIDITY 10 TO 18 PERCENT.

* IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD DUE TO LOW
  HUMIDITY AND GUSTY WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
063 
WWUS86 KSTO 211050
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PDT WED SEP 21 2016

...RED FLAG WARNING FOR WESTERN PLUMAS COUNTY TODAY...

.APPROACHING LOW PRESSURE WILL BRING GUSTY SOUTH TO SOUTHWEST
WIND TO WESTERN PLUMAS COUNTY TODAY. THIS COMBINED WITH MINIMUM
DAYTIME HUMIDITIES IN THE LOW TO MID TEENS WILL RESULT IN
INCREASED FIRE DANGER FROM LATE THIS MORNING THROUGH EARLY
EVENING.

CAZ268-220300-
/O.CON.KSTO.FW.W.0004.160921T1800Z-160922T0300Z/
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
350 AM PDT WED SEP 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 268...

* AFFECTED AREA...FIRE WEATHER ZONE 268 (WESTERN PLUMAS COUNTY)

* WIND...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 
  MPH OVER HIGHER TERRAIN. 

* HUMIDITY...AFTERNOON HUMIDITY 10 TO 18 PERCENT.

* IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD DUE TO LOW 
  HUMIDITY AND GUSTY WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
964 
WWUS86 KSTO 212117
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
217 PM PDT WED SEP 21 2016

...RED FLAG WARNING FOR WESTERN PLUMAS COUNTY TODAY...

.APPROACHING LOW PRESSURE HAS BROUGHT GUSTY SOUTH TO SOUTHWEST
WINDS TO WESTERN PLUMAS COUNTY TODAY. THIS COMBINED WITH MINIMUM
DAYTIME HUMIDITIES IN THE SINGLE DIGITS TO MID TEENS WILL RESULT
IN INCREASED FIRE DANGER THROUGH EARLY EVENING.

CAZ268-220300-
/O.CON.KSTO.FW.W.0004.000000T0000Z-160922T0300Z/
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
217 PM PDT WED SEP 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 268...

* AFFECTED AREA...FIRE WEATHER ZONE 268 (WESTERN PLUMAS COUNTY).

* WIND...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 
  MPH OVER HIGHER TERRAIN.

* HUMIDITY...AFTERNOON HUMIDITY 8 TO 18 PERCENT.

* IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD DUE TO LOW 
  HUMIDITY AND GUSTY WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
732 
WWUS86 KSTO 220302
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
802 PM PDT WED SEP 21 2016

CAZ268-220415-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-160922T0300Z/
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
802 PM PDT WED SEP 21 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 268...

WINDS WILL REMAIN LOCALLY BREEZY OVERNIGHT BUT HUMIDITIES WILL
CONTINUE TO RISE THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 20, 9:30 AM PDT, 1 hour earlier.

Area forecast discussion, Sep 20, 9:30 AM PDT, 1 hour before
Area Forecast Discussion
National Weather Service Sacramento CA
930 AM PDT TUE SEP 20 2016

.SYNOPSIS...
Cooling trend with a slight chance of Sierra showers and storms
mid-week. Warming and drying trend by the weekend.

&&

.Discussion...
Marine layer making a comeback...up to around 1800 ft at Fr Ord and
beginning to form in the SFO Bay area. This...in combination with
increasing onshore flow ahead of the digging PacNW trof...has
returned the Delta Breeze. Although the cooler air has not quite
made it inland...it will during the day and the current positive 24
hr temp trends will turn negative by mid-day and afternoon. We look
for max temps today to be near normal...and some 5-10 degrees cooler
than yesterday...and up to 15 degrees or so cooler through the
Carquinez Strait. A little more cloudiness is also expected to
develop in Norcal as cyclonic flow increases over the region ahead
of the approaching trof the next couple of days. However, the bulk
of the subtropical moisture will remain to our S as the Nrn fringe
of the moisture is forecast to move into the I-80 corridor.   JHM

.Previous Discussion...

Water vapor satellite imagery shows that the strong ridge of the
past several days is beginning to get nudged eastward as the deep
trough over the PacNW begins to pivot this direction.

Significant changes forecast to begin today across Norcal as the
PacNW low moves our direction. The result will be a dramatic cool
down for the region along with gusty southwest winds. By Thursday,
max temps will be some 20-30 degrees cooler than on Monday, just
in time for the start of fall (autumnal equinox is Sept 22 at 721
AM PDT). But this will be an "autumn tease" as high pressure
returns by the end of the week and warms temps up once again.

The digging trof will send the upper level front across NorCal
today before stalling out south of I-80. The trof will be mainly
dry for the Valley with showers mainly concentrated near the low
center over the far northern portion of Norcal Wednesday night
and Thursday.

Deeper moisture moving up from the south ahead of the system
bears watching for potential interaction with the initial front
resulting in shower potential along and south of I-80 later
tonight and early Wednesday.

In addition, the trof will bring an increase in the Delta Breeze
along with breezy ridge tops winds. Fortunately, the cooler temps
will also mean some increase in RHs for our mtns. Any showers over
the mountains could bring some snow as snow levels fall to about
6500-7500 from N to S and around 7 kft along the I-80 corridor on
Thursday when the upper low and trof moves over the region.

&&

.EXTENDED DISCUSSION (Saturday THROUGH Tuesday)
High pressure over the Eastern Pacific Ocean will bring warm and
dry weather to our region during the extended forecast. The high
will move closer to the coast by Sunday and daytime highs for
Saturday and Sunday will range 4-10 degrees above normal. Periods
of breezy conditions this weekend...especially over higher terrain
and on the western side of the Sacramento Valley this weekend. The
high weakens Monday and Tuesday but still lingers over NorCal.
Daytime highs will cool slightly but still be several degrees
above normal. JBB

&&

.AVIATION...
VFR conditions continue the next 24 hours with winds at TAF sites
generally between 5-10 kts with local gusts up to 15 kts this
afternoon.

&&

.STO Watches/Warnings/Advisories...None.

&&

Nearby

Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.